Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 147, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 22, 2001, 7:34 PM EDT for Columbia County, Union County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2001, 7:34 PM EDT (23:34 UTC)
- Expired
- Jun 22, 2001, 8:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Columbia County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 86 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 222335 SVRJAX FLC023-125-230015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 734 PM EDT FRI JUN 22 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN NORTHERN FLORIDA UNION COUNTY IN NORTHERN FLORIDA * UNTIL 815 PM EDT * AT 734 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES NORTHWEST OF OLENO STATE PARK...OR ABOUT 8 MILES EAST OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 815 PM EDT... COLUMBIA... OLENO STATE PARK... LULU AND DUKES... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. SEVERE THUNDERSTORM2S CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS. $$ ZAPPE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:20 PM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 22, 2:20 PM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...ADDED SVR TSTM WATCH TO ADV SECTION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT FRI JUN 22 2001 CURRENTLY...AFTER AN EXCITING MORNING...MOST OF OUR AREA IS DEVOID OF PRECIP. MASS OF SHOWERS AND TSTMS OVER SE AREA CONTINUING TO SHIFT E AND WEAKEN. RESIDUAL CI CANOPY ERODING FROM THE W OVER THE BIG BEND AREA. 2 ORGANIZED LINES OF CONVECTION ARE LOOMING TO THE W OF THE AREA. THE 1ST IS OVER SW GA WITH SOME ACTIVITY FORMING AHEAD OF IT IN THE SUNNY/HOT W GA CWA. IT IS THIS AREA OF CONCERN WHICH HAS PROMPTED SPC TO ISSUE A SVR TSTM WATCH FOR THE W 1/2 OF OUR GA COUNTIES. STRONG WINDS WILL BE THE MAIN THREAT WITH A FEW STORMS PRODUCING HAIL AS WELL. THIS AREA IS COINCIDENT WITH AN AREA OF UPPER DIVERGENCE...RR QUAD OF JET...AND GOOD INSTABILITY. MODELS... MODELS SHIFT BEST DYNAMICS E ACROSS GA ZONES TONIGHT AND EARLY SAT AS AREA WEAKENS. DRIER AIR FILTERS IN BEHIND SFC FRONT. APPEARS SFC FRONT WILL WEAKEN AS A BOUNDARY...BUT ALL MODELS STILL PICK UP ON GOOD ATMOS DRYING WORKING INTO THE REGION. PUBLIC...IN THE SHORT TERM...WILL CONTEND WITH PRIMARY LINE OF TSTMS THIS AFTN...WITH SECONDARY LINE PUSHING INTO THE AREA TONIGHT IF IT HOLDS TOGETHER. BEST RAIN CHANCES WILL BE IN W ZONES TONIGHT...AND ALONG FL E COAST SAT AS FRONTAL PRECIP INTERACTS WITH POSSIBLE SEA BREEZE NEAR THE COAST. WILL THEREFORE GO 70% FOR NE FL COASTAL ZONES. EXTENDED...CLIMO APPEARS TO BE THE RULE THRU THE EXTENDED PD. MARINE...WILL NEED TO INDICATE MORE OF A WIND SHIFT WITH REMAINS OF FRONT. OTHERWISE...NOT MUCH CHANGES ANTICIPATED. PRELIM... AMG 69/87/67/87 7512 SSI 72/86/71/84 4633 JAX 70/88/69/87 4733 GNV 69/87/70/88 4634 .JAX... FL...NONE. GA...SVR TSTM WATCH TIL 22Z GAZ132>135-149-150-162>164. PUBLIC/MARINE...CARROLL AVIATION/FIRE...SCOTT
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.